Alert archive / Alabama / Wind Advisories in 2011

Wind Advisory 12, NWS Huntsville, AL

September 3, 201111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Sep 3, 2011, 4:54 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Sep 5, 2011, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 4:54 PM CDT (21:54 UTC)
In effect from
Sep 5, 2011, 10:00 AM CDT
Expired
Sep 4, 2011, 4:18 PM CDT
In force
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS74 KHUN 032154
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CDT SAT SEP 3 2011

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT TUESDAY...

ALZ001>010-016-TNZ076-096-097-041015-
/O.NEW.KHUN.WI.Y.0012.110905T1500Z-110907T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
454 PM CDT SAT SEP 3 2011

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT
TUESDAY.

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND SOUTHERN
  MIDDLE TENNESSEE...FROM MONDAY MORNING THROUGH TUESDAY EVENING.

* WINDS...STRONG NORTH TO NORTHEASTERLY WINDS WILL DEVELOP ACROSS THE
  ENTIRE AREA AS TROPICAL STORM LEE MOVES NORTHEASTWARD ACROSS THE
  SOUTHEASTERN UNITED STATES. SUSTAINED WIND SPEEDS OF 25-30 MPH ARE
  EXPECTED DURING THE ADVISORY PERIOD...ALONG WITH GUSTS TO 40 MPH.
  SUSTAINED WINDS WILL BE SUBSTANTIALLY HIGHER IN ELEVATED TERRAIN
  AND IN HIGH RISE STRUCTURES...WITH GUSTS UP TO 50 MPH POSSIBLE.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL LIKELY BLOW DOWN LARGE TREE
  LIMBS AND MAY RESULT IN SOME LIMITED POWER OUTAGES. UNSECURED
  OUTDOOR OBJECTS WILL BE BLOWN AROUND...AND DRIVING MAY BE DIFFICULT
  AT TIMES...ESPECIALLY IN HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN
SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

70/DD
2 follow-up statements
425 
WWUS74 KHUN 040951
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 AM CDT SUN SEP 4 2011

...REMNANTS OF TROPICAL STORM LEE TO BRING GUSTY WINDS TO THE
REGION MONDAY AND TUESDAY...

ALZ001>010-016-TNZ076-096-097-042200-
/O.CON.KHUN.WI.Y.0012.110905T1500Z-110907T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
451 AM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 PM CDT
TUESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND 
  SOUTHERN MIDDLE TENNESSEE...FROM MONDAY MORNING THROUGH 
  TUESDAY EVENING. 

* WINDS...SUSTAINED WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED ACROSS
  MOST OF THE TENNESSEE VALLEY...WITH GUSTS TO 40 MPH. WINDS WILL BE
  STRONGER IN ELEVATED TERRAIN.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL LIKELY BLOW DOWN LARGE 
  TREE LIMBS AND MAY RESULT IN SOME LIMITED POWER OUTAGES. 
  UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND...AND DRIVING 
  MAY BE DIFFICULT AT TIMES...ESPECIALLY IN HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
110 
WWUS74 KHUN 042118
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
418 PM CDT SUN SEP 4 2011

...WIND ADVISORY IS CANCELLED...

ALZ001>010-016-TNZ076-096-097-042230-
/O.CAN.KHUN.WI.Y.0012.110905T1500Z-110907T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
418 PM CDT SUN SEP 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY.

CURRENT MODEL DATA AND THE OFFICIAL FORECAST TRACK OF TROPICAL STORM
LEE NOW SUGGEST THAT A WEAKER PRESSURE GRADIENT WILL EXIST ACROSS
NORTHERN ALABAMA AND SOUTHERN MIDDLE FROM MONDAY INTO MONDAY NIGHT.
IT APPEARS THAT SUSTAINED WIND SPEEDS AND GUSTS WILL BE JUST SHY OF
WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED.
NORTH TO NORTHEASTERLY WIND GUSTS OF 25 TO 30 MPH CAN STILL BE
EXPECTED...ESPECIALLY DURING THE PERIOD FROM EARLY MONDAY AFTERNOON
THROUGH TUESDAY MORNING.

$$

70/DD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Sep 3, 4:23 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 3, 4:23 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
423 PM CDT SAT SEP 3 2011

.DISCUSSION...
DESPITE AN INCREASE IN CIRROFORM CLOUD COVER FROM TROPICAL STORM LEE
LOCATED ALONG THE COAST OF CENTRAL LOUISIANA...QUIET WEATHER
CONDITIONS PREVAIL ACROSS THE TENNESSEE VALLEY REGION THIS AFTERNOON
LIKELY IN RESPONSE TO A BROAD REGION OF SUBSIDENT AIR ALOFT...TO THE
NORTH OF T.S. LEE AND TO THE SOUTH OF A SMALL MID-LEVEL HIGH CENTERED
OVER THE CENTRAL/SOUTHERN APPALACHIANS. GLOBAL MODELS...SUCH AS THE
UKMET/ECMWF AND GFS...REMAIN IN GOOD AGREEMENT WITH THE EVOLVING
WEATHER EVENT FOR NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE...AS
THEY ALL INDICATE THAT THE PRIMARY MID-LEVEL CIRCULATION ASSOCIATED
WITH T.S. LEE WILL REMAIN NEARLY STATIONARY ACROSS SOUTHERN LOUISIANA
FROM TONIGHT THROUGH TOMORROW -- TRAPPED BETWEEN THE CENTRAL/SOUTHERN
APPALACHIANS MID-LEVEL HIGH AND A SEPARATE MID-LEVEL RIDGE POSITIONED
ACROSS THE SOUTHERN ROCKIES AND NORTHERN MEXICO. HOWEVER...IT APPEARS
THAT THE VORT MAX WILL BEGIN TO EXPAND NORTH-NORTHEASTWARD BY
SUNDAY...AS A STRONG 500 MB TROUGH -- CURRENTLY MOVING EASTWARD
ALONG THE U.S.-CANADIAN BORDER -- SPREADS INTO THE WESTERN GREAT
LAKES/SOUTHERN ONTARIO REGION TONIGHT. AS THIS OCCURS...MID-LEVEL
WINDS ACROSS THE FORECAST AREA WILL VEER TO THE SOUTH AND INCREASE...
ALLOWING A SURGE OF RICH TROPICAL MOISTURE /PWAT VALUES OF 2-2.25
INCHES/ TO MOVE NORTHWARD INTO THE REGION TOMORROW. THE STRONG
WARM/MOIST ADVECTION PROCESSES WILL EFFECTIVELY RESULT IN AN EARLIER
START TO PRECIPITATION TOMORROW...WITH RAINFALL POTENTIALLY BEGINNING
IN THE SOUTHWESTERN HALF OF THE REGION SHORTLY BEFORE 04/12Z AND
SPREADING NORTHWARD THROUGH THE DAY...AS T.S. LEE SHIFTS VERY SLOWLY
NORTH-NORTHEASTWARD ACROSS SOUTHEASTERN LOUISIANA.

MEANWHILE...A SURFACE LOW ASSOCIATED WITH THE GREAT LAKES UPPER
TROUGH WILL DEEPEN ACROSS THE NORTHERN GREAT LAKES AND SOUTHERN
ONTARIO DURING THIS PERIOD...WITH THE SOUTHWESTWARD TRAILING COLD
FRONT LIKELY LOCATED NEAR THE OHIO RIVER ON SUNDAY MORNING.
WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE ENTIRE
AREA BY SUNDAY NIGHT...AS A SMALL VORT MAX DROPPING SOUTH-
SOUTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY RESULTS IN AN
AMPLIFICATION OF THE GREAT LAKES UPPER TROUGH...AND STRENGTHENING
SOUTHWESTERLY WINDS ALOFT OVER THE TENNESSEE VALLEY. WILL INCREASE
POPS INTO THE CATEGORICAL RANGE...AND CONTINUE TO INCREASE RAIN AND
EMBEDDED THUNDERSTORMS AS THE PRIMARY PRECIPITATION TYPE...AS POINT
FORECAST SOUNDINGS INDICATE MOIST ADIABATIC LAPSE RATES AND VERY
LITTLE CAPE. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE
FROM MONDAY INTO MONDAY NIGHT...AS ENERGY FROM THE EASTWARD DRIFTING
GREAT LAKES UPPER TROUGH BEGINS TO PHASE WITH THE VORT CENTER
ASSOCIATED WITH T.S. LEE...AND THE ENTIRE SYSTEM BECOMES BLOCKED
BETWEEN THE SOUTHWESTERN U.S. RIDGE AND A SUBTROPICAL HIGH OVER THE
CENTRAL NORTH ATLANTIC. REGARDING TEMPERATURES...HAVE FOLLOWED
CLOSELY THE MAVMOS VALUES THROUGH THE SHORT TERM PERIOD...WITH HIGHS
FALLING FROM THE MID 80S ON SUNDAY TO THE MID 70S ON MONDAY GIVEN THE
INCREASE IN CLOUDS/PRECIPITATION AS WELL AS WEAK LOW-LEVEL COLD
ADVECTION. LOW TEMPERATURES WILL DECLINE THROUGH THE PERIOD AS
WELL...WITH READINGS IN THE MID 50S/AROUND 60 POSSIBLE BY TUESDAY
MORNING AS DRIER LOW-LEVEL AIR FILTERS INTO THE REGION.

IT STILL APPEARS AS IF THE MOST SIGNIFICANT IMPACTS FROM THIS EVENT
WILL COME FROM FLOODING...BOTH IN THE FORM OF FLASH FLOODING EARLY
IN THE EVENT AND RIVER FLOODING THAT MAY PERSIST FOR THE REMAINDER OF
THE WEEK AND INTO NEXT WEEKEND. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE ENTIRE FORECAST AREA FROM SUNDAY AFTERNOON THROUGH TUESDAY
MORNING TO ACCOUNT FOR THIS POTENTIAL. PLEASE REFER TO THE HYDROLOGY
SECTION BELOW...AS WELL AS THE HWOHUN AND FLASH FLOOD WATCH TEXT
PRODUCTS FOR ADDITIONAL INFORMATION. IN ADDITION TO THE HAZARDS FROM
FLOODING...THERE WILL BE A THREAT FROM TORNADOES -- PARTICULARLY FROM
SUNDAY MORNING THROUGH SUNDAY EVENING -- AS THE INITIAL OUTER RAIN
BANDS FROM T.S. LEE SPREAD NORTHWARD INTO THE REGION. STRONG NORTH-
NORTHEASTERLY GRADIENT WINDS WILL EXIST AT THE TIME OF T.S. LEE'S
CLOSEST APPROACH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON...
AND A WIND ADVISORY HAS BEEN ISSUED TO ADDRESS THIS CONCERN. A HIGH
WIND WARNING MAY BE NECESSARY FOR THE HIGHER TERRAIN AREAS OF
NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING THIS PERIOD.

IN THE EXTENDED PORTION OF THE FORECAST...MEDIUM RANGE DATA FROM THE
GFS/ECMWF IS IN CLOSE AGREEMENT THAT THE REMAINDER OF THE WEEK WILL
BE COOL AND CLOUDY...AS THE REGION WILL REMAIN IN A NORTHWEST FLOW
PATTERN ALOFT BETWEEN A MID-LEVEL RIDGE THAT IS FORECAST TO BECOME
ESTABLISHED ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS...AND A BROAD
REMNANT LONG WAVE TROUGH WHICH IS FORECAST TO LIFT NORTHEASTWARD
ACROSS THE CENTRAL APPALACHIANS/MID-ATLANTIC REGION. BOTH MODELS ALSO
AGREE THAT THE SOUTHERN END OF THE LONG WAVE TROUGH WILL CUT OFF INTO
A LARGE UPPER LOW THAT RETROGRADES WESTWARD ACROSS THE OHIO
VALLEY/UPPER MIDWEST...AND EVENTUALLY ACROSS THE TENNESSEE VALLEY
LATE IN THE FORECAST PERIOD. WILL MAINTAIN MOSTLY CLOUDY SKIES/LIGHT
NORTH TO NORTHWEST WINDS...AND A SLIGHT CHANCE OF RAIN THROUGH THE
PERIOD...WITH HIGHS REMAINING IN THE MID/UPPER 70S AND LOWS IN THE
MID/UPPER 50S.

&&

.HYDROLOGY...
THE LATEST STORM TOTAL QPF PROJECTIONS PAINT A SWATH OF 5-7 INCHES
ACROSS A LARGE PART OF THE HUN CWFA...WITH MOST OF THE
PRECIPITATION FALLING FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING.
WHILE SOILS ARE RATHER DRY AT THIS TIME...RAINFALL OF THIS MAGNITUDE
WILL EASILY TRANSITION TO RUNOFF AND CREATE SERIOUS FLOODING
CONCERNS. THERE IS STILL SOME UNCERTAINTY ABOUT THE LOCATION OF THE
HEAVIEST RAINFALL...AS IT WILL DEPEND ON THE MOTION AND POSITION OF
THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    73  83  69  75  61 /  30  80 100 100 100
SHOALS        71  83  69  74  60 /  40  80 100 100  80
VINEMONT      72  82  69  76  62 /  40  80 100 100 100
FAYETTEVILLE  73  85  68  72  63 /  20  70 100 100 100
ALBERTVILLE   72  81  69  78  67 /  30  80 100 100 100
FORT PAYNE    73  82  70  77  70 /  20  80 100 100 100

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     THE FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

70/DD
Hazardous weather outlook, Sep 3, 3:09 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT SAT SEP 3 2011

ALZ001>010-016-TNZ076-096-097-041000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
309 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS WILL DEVELOP TONIGHT ACROSS THE TENNESSEE
VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN AND THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE
TENNESSEE VALLEY FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK AS
ABUNDANT TROPICAL MOISTURE SPREADS NORTHWARD IN ADVANCE OF TROPICAL
STORM LEE. CONDITIONS COULD DETERIORATE ACROSS THE TENNESSEE VALLEY
AS EARLY AS SUNDAY AND HAZARDOUS WEATHER COULD PERSIST THROUGH
WEDNESDAY.

HEAVY RAINFALL WILL PROVIDE THE POTENTIAL FOR SIGNIFICANT FLOODING
AND FLASH FLOODING ACROSS THE TENNESSEE VALLEY. WIDESPREAD RAINFALL
TOTALS THROUGH TUESDAY ARE EXPECTED TO BE FIVE TO SEVEN INCHES AND
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE TENNESSEE VALLEY FROM SUNDAY AFTERNOON UNTIL
EARLY TUESDAY MORNING. PLEASE CONSULT THE FLASH FLOOD WATCH FOR
ADDITIONAL DETAILS.

AS HEAVY RAINFALL RUNS OFF INTO AREA STREAMS AND RIVERS...RIVER
FLOODING WILL BECOME A POSSIBILITY AS EARLY AS MONDAY...WITH IMPACTS
POTENTIALLY LINGERING THROUGH THE END OF THE WEEK.

AS THE OUTER BANDS OF TROPICAL STORM LEE MOVE TOWARD THE TENNESSEE
VALLEY...ISOLATED TORNADOES WILL BECOME A POSSIBILITY LATE SUNDAY
MORNING THROUGH SUNDAY EVENING.

IN ADDITION...WINDS WILL INCREASE ON MONDAY...WITH SUSTAINED WINDS
OF 20 TO 30 MPH GUSTING TO 40 MPH AT TIMES. A WIND ADVISORY IS IN
EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. PLEASE CONSULT
THE WIND ADVISORY FOR ADDITIONAL DETAILS.

ALL RESIDENTS AND VISITORS ARE URGED TO CLOSELY MONITOR FORECASTS
AND ADVISORIES ISSUED BY THIS OFFICE AND THE NATIONAL HURRICANE
CENTER.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE POSSIBLE SUNDAY THROUGH TUESDAY.

DD/CCC/JLL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:41 PM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more59 hr

Nearby

Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.